Hail, Craighead
- When
- August 4, 6:20 PM CST to 6:25 PM CST
- Where
- Craighead County, 2 mi NW of Brookland
- Measured
- 0.88 in hail
- Property damage
- $50
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.917, -90.617
3 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 4, 2:39 PM CST, 3 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 339 PM CDT MON AUG 4 2003 TEMPS APPROACHING 90 WITH DEWPOINTS IN THE MID 70S THIS AFTERNOON HELPING TO PRODUCE CAPES IN THE 3000-4500 J/KG RANGE. 80 KT NORTH- SOUTH 300 MB JET POINTED RIGHT AT THE MID SOUTH THIS AFTN. SPLITTING TSTMS HAVE ALREADY DEVELOPED ALONG A SURFACE BOUNDARY ACRS SE MO. INSTABILITY IN COMBINATION WITH UPPER LEVEL JET SHOULD PROMOTE DEVELOPMENT THROUGH THE AFTN AND EVENING HOURS. EXPECT STORMS TO CONT TO MOVE SE INTO NE AR...THE MO BOOTHEEL...W TN AND POSSIBLY NRN MS. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SEVERE THUNDERSTORM WATCH #835 VALID FOR NORTHERN 2/3RD OF CWFA UNTIL 02Z. LATER TONIGHT...EXPECT MCS TO DEVELOP ACRS SE MO AHEAD OF NEXT SHORTWAVE TROF CURRENTLY OVR THE NORTH CENTRAL PLAINS. THIS FEATURE SHOULD BE MOVING INTO THE NE PART OF THE CWFA AROUND SUNRISE. THE MCS COULD BE IN A WEAKENING STAGE TOMORROW...BEFORE CONVECTION REDEVELOPS DURING THE DAY ON VARIOUS BOUNDARIES ETC. WL GO WITH LIKELY POPS NRN HALF IN RESPONSE TO THIS MCS. TEMPS WL BE HELD DOWN BY PRECIP AND CLOUDS. SHORTWAVE WL BE EXITING TUE NIGHT AND WL GO WITH BEST POPS ERN HALF OF THE MID SOUTH. STILL ENUF LOW LEVEL MOISTURE AND INSTABILITY TO WARRANT CHC POPS FOR WED. WEAK HIGH PRESSURE BUILDS IN THU THROUGH THE WEEKEND AS UPPER FLOW BECOMES MORE NORTHERLY AND TROF AXIS SHARPENS AND EDGES EASTWARD. AIRMASS SHOULD BE DRY AND STABLE ENUF TO PRECLUDE TSTM DEVELOPMENT THU-MON. .MEG...NONE. SJM
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-050930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 333 AM CDT MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER. SCATTERED THUNDERSTORMS ARE EXPECTED BOTH TODAY AND TONIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE WEATHER TUESDAY AND TUESDAY NIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. JCL
ARZ008-042215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 445 PM CDT MON AUG 4 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...RANDOLPH COUNTY UNTIL 515 PM. A STRONG THUNDERSTORM WAS LOCATED 17 MILES NORTH OF MAYNARD AT 443 PM CDT...MOVING SOUTH AT 20 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
ARZ009-042250- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 521 PM CDT MON AUG 4 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY COUNTY. A THUNDERSTORM HAVING THE POTENTIAL OF PRODUCING A 55 TO 60 MPH WIND GUSTS...DIME TO QUARTER SIZE HAIL AND DANGEROUS LIGHTNING WAS LOCATED 15 MILES NORTH OF MCDOUGAL AT 518 PM CDT...MOVING SOUTH AT 15 MPH. THIS STORM COULD CONTINUE TO BE SEVERE AS IT MOVES INTO CLAY COUNTY. PEOPLE IN CLAY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
The national radar mosaic for the moment the first event began.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Some small trees were blown down.
Some shingles were blown off a few homes. Several trees and power lines were knocked down.
Some trees and utility poles were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377087, 5377091, 5377088, 5377089, 5377090.